Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 4, 2012, 3:47 PM CDT for Pearl River County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 3:47 PM CDT (20:47 UTC)
- Expired
- Jul 4, 2012, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2629 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191
WUUS54 KLIX 042047
SVRLIX
MSC109-042130-
/O.NEW.KLIX.SV.W.0134.120704T2047Z-120704T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 PM CDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF POPLARVILLE...
* UNTIL 430 PM CDT
* AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES NORTHEAST OF POPLARVILLE...AND MOVING WEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3100 8947 3099 8947 3100 8938 3080 8938
3075 8974 3092 8975 3093 8976 3095 8975
3097 8973 3100 8973
TIME...MOT...LOC 2047Z 097DEG 13KT 3091 8948
$$1 follow-up statement
781
WWUS54 KLIX 042128 RRA
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CDT WED JUL 4 2012
MSC109-042138-
/O.EXP.KLIX.SV.W.0134.000000T0000Z-120704T2130Z/
PEARL RIVER MS-
428 PM CDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PEARL RIVER COUNTY
WILL EXPIRE AT 430 PM CDT...
LAT...LON 3100 8947 3099 8947 3100 8938 3080 8938
3075 8974 3092 8975 3093 8976 3095 8975
3097 8973 3100 8973
TIME...MOT...LOC 2128Z 097DEG 13KT 3093 8965
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:41 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 4, 12:41 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1241 PM CDT WED JUL 4 2012
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE
THIS AFTERNOON. ALL SITES HAVE A TEMPO GROUP BUT NONE BEING
AFFECTED ATTM. GUSTS TO AROUND 30 KNOTS WILL BE POSSIBLE.
OTHERWISE...VFR CONDITIONS OUTSIDE CONVECTION WITH GREATER
THREAT BETWEEN 19Z-01Z. LIGHT AND VARIABLE WINDS TONIGHT WILL
BECOME WEST TO NWRLY TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 1134 AM CDT WED JUL 4 2012/
UPDATE...
SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE COASTAL WATERS. A
FEW OF THESE STORMS HAVE BEEN STRONG. WE STILL EXPECT STORMS TO
DEVELOP LATER THIS AFTERNOON ACROSS THE AREA. SHORT RANGE MESO
MODELS ALSO INDICATE THUNDERSTORM DEVELOPMENT AS WELL. THE HIGH
MOISTURE CONTENT WILL ALLOW A FEW STORMS TO BECOME VERY EFFICIENT
RAIN PRODUCERS...AND RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL
ALSO BE POSSIBLE IN SOME STORMS. AGAIN MAIN THREATS FROM STORMS
THIS AFTERNOON WILL BE HEAVY RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING.
PREV DISCUSSION... /ISSUED 819 AM CDT WED JUL 4 2012/
UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING SHOWS A
VERY MOIST AND TROPICAL TYPE AIRMASS WITH PW VALUES NOW OVER TWO
INCHES AND A LI NEAR -9. LARGE AMOUNT OF CAPE AVAILABLE FOR STORMS
TO WORK WITH TODAY ALTHOUGH THE FREEZING LEVEL AND WET BULB ZERO
HEIGHTS REMAIN HIGH. COULD STILL SEE SOME SMALL HAIL WITH ANY
THUNDERSTORMS THAT DEVELOP. ALSO...STORM MOTION FROM THE SOUNDING
IS ZERO WHICH COULD ALLOW FOR LOCALLY HEAVY RAINFALL AT TIMES.
WINDS REMAIN LIGHT AND VARIABLE THROUGHOUT MOST OF THE SOUNDING AS
HIGH PRESSURE REMAINS IN THE AREA.
98/SO
PREV DISCUSSION... /ISSUED 421 AM CDT WED JUL 4 2012/
SYNOPSIS...
SURFACE LOW CENTERED OVER CENTRAL QUEBEC WITH A COLD FRONT
EXTENDING SOUTHWARD INTO THE GREAT LAKES REGION AND THEN WESTWARD
TO A SECOND SURFACE LOW OVER NORTHWEST SOUTH DAKOTA. ANOTHER COLD
FRONT EXTENDS FROM THIS SECOND LOW SOUTHWESTWARD THROUGH NORTHERN
UTAH AND INTO NEVADA. BERMUDA HIGH LOCATED OVER WESTERN ATLANTIC
WITH RIDGE AXIS EXTENDING THROUGH THE CENTRAL GULF OF MEXICO.
LOCALLY...TEMPERATURES GENERALLY RUNNING IN THE LOW TO MID 70S
WITH DEWPOINTS IN THE LOW 70S. SKIES ARE CLEAR TO PARTLY CLOUDY
WITH SOME HIGH CLOUDS PASSING THROUGH THE AREA.
DISCUSSION...
HIGH PRESSURE TO REMAIN IN PLACE FOR ANOTHER COUPLE DAYS BEFORE
RETROGRADING WESTWARD. LOOKS TO BE JUST ENOUGH WEAKNESS TO
CONTINUE SEEING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND THURSDAY AFTERNOON. WILL CONTINUE TO CARRY 30
TO 40 PERCENT POPS FOR EACH AFTERNOON WITH SLIGHT CHANCE POPS
LINGERING INTO THE EVENING HOURS.
ONCE AGAIN...WITH HIGH PRESSURE CENTERED NEAR THE AREA...WINDS
THROUGHOUT THE COLUMN REMAIN ERRATIC AND STORM MOTION WILL BE NEAR
ZERO UNTIL THE STORMS BECOME OUTFLOW DOMINANT. AT THAT
POINT...PROPAGATION ALONG OUTFLOW BOUNDARIES WILL BE POSSIBLE.
ORGANIZED SEVERE WEATHER NOT EXPECTED...BUT A FEW ISOLATED STORMS
COULD BECOME STRONG TO SEVERE. FREEZING LEVEL AND WET BULB ZERO
HEIGHT REMAIN IN THE 14KFT TO 15KFT RANGE...SO THREAT OF HAIL WILL
BE LOW AS MOST HAIL SHOULD MELT BEFORE REACHING THE SURFACE. A FEW
OF THE STRONGER STORMS MAY PRODUCE SOME SMALL HAIL. THE BIGGEST
THREAT FROM ANY STRONG/SEVERE STORMS WILL BE STRONG/DAMAGING WIND
GUSTS DUE TO DOWNBURSTS.
PRECIPITABLE WATER HAS ALSO INCREASED BY ABOUT A QUARTER INCH...
WITH THE 00Z SOUNDING INDICATING A PW VALUE OF NEARLY 2 INCHES
NOW. THE HIGH MOISTURE CONTENT WILL ALLOW A FEW STORMS TO BECOME
VERY EFFICIENT RAIN PRODUCERS...AND RAINFALL RATES OF 1 TO 2
INCHES PER HOUR WILL ALSO BE POSSIBLE IN SOME STORMS.
GFS IS FORECASTING A SMALL MCS TO DEVELOP NEAR MOBILE BAY AND
TRAVEL WSW THROUGH THE LOCAL AREA THURSDAY NIGHT. LOOKS LIKE THIS
FEATURE COULD BE AT LEAST IN PART DUE TO CONVECTIVE FEEDBACK. FOR
NOW...WILL CONTINUE TO CARRY LOW END CHANCE POPS FOR THURSDAY
NIGHT. MAY NEED TO ADJUST THE POPS UPWARD WITH FUTURE PACKAGES IF
THE GFS CONTINUES TO HOLD ON TO THIS SOLUTION.
BY FRIDAY...UPPER LEVEL RIDGE WILL RETROGRADE FARTHER WEST PUTTING
THE LOCAL AREA ON THE EASTERN PERIPHERY OF THE HIGH. THIS WILL
LEAD TO HIGHER COVERAGE OF SHRA/TSRA ACROSS THE LOCAL AREA AS THE
/RING OF FIRE/ BECOMES MORE OF A LOCAL PLAYER. ECMWF IS NOW COMING
IN WITH EVEN HIGHER POPS THAN THE GFS WITH A FEW PERIODS AS HIGH
AS 60-70 PERCENT. HAVE NOT TRENDED THAT HIGH...BUT INSTEAD WILL
MAINTAIN 40 TO 50 PERCENT POPS FOR THE TIME BEING. LOOKS LIKE BEST
CHANCES OF RAIN WILL BE FRIDAY AND SATURDAY AS A WEAK DISTURBANCE
MOVES THROUGH THE AREA. GOING INTO THE BEGINNING OF NEXT
WEEK...EXPECT SCATTERED SHRA/TSRA TO IMPACT THE AREA EACH
AFTERNOON WITH TEMPERATURES FORECAST AT NEAR OR SLIGHTLY ABOVE
NORMAL LEVELS.
MARINE...
BERMUDA RIDGE EXTENSION ACROSS THE NORTHEAST GULF
REMAINS IN PLACE FOR THE NEXT SEVERAL DAYS...MAINTAINING LIGHT
WINDS AND LOW SEAS THROUGH THE WEEKEND.
DECISION SUPPORT...
DSS CODE...UPGRADED TO BLUE 0415CDT.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...JEFFERSON PARISH/GRAND ISLE RADAR SURVEILLANCE
ASSESSING CONVECTIVE POTENTIAL FOR THIS AFTERNOON AND EVENING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 95 72 94 / 20 30 20 40
BTR 74 95 75 94 / 20 30 20 40
ASD 74 93 76 92 / 20 30 30 40
MSY 77 93 78 92 / 20 30 30 40
GPT 76 93 75 91 / 20 30 30 40
PQL 73 94 72 92 / 20 30 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 4, 11:02 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1102 AM CDT WED JUL 4 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-051615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1102 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE. THE MAIN THREATS ARE GUSTY AND DAMAGING WINDS...FREQUENT LIGHTNING... AND SMALL HAIL. HEAT INDEX VALUES WILL PEAK IN THE 100 TO 105 DEGREE RANGE ACROSS A LARGE PORTION OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY... MAINLY IN THE AFTERNOON AND EVENING. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. HEAT INDEX VALUES ACROSS A LARGE PORTION OF THE AREA WILL PEAK IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON THROUGH AT LEAST THURSDAY WITH ACTUAL HIGH TEMPERATURES GENERALLY IN THE MID 90S EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 4, 2:12 PM CDT, 1 hour 35 minutes before
LAZ040-042015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 212 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING ST. TAMMANY PARISH... AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR EDEN ISLE...OR ABOUT 3 MILES SOUTHEAST OF EDEN ISLE...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EDEN ISLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 4, 2:55 PM CDT, 52 minutes before
LAZ061-042030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 255 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER JEFFERSON PARISH... AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KENNER...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...METAIRIE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 4, 3:15 PM CDT, 32 minutes before
MSZ070-042115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING PIKE COUNTY... AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MCCOMB...OR ABOUT 4 MILES EAST OF MCCOMB. THE THUNDERSTORM WAS SLOWLY DRIFTING WESTWARD. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCCOMB AIRPORT...SUMMIT...MCCOMB AND MAGNOLIA THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 4, 3:18 PM CDT, 29 minutes before
LAZ039-040-042115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 318 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. TAMMANY PARISH...WASHINGTON PARISH... AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR COVINGTON...OR ABOUT 2 MILES NORTHEAST OF COVINGTON...MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...COVINGTON AND FOLSOM THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 4, 3:28 PM CDT, 19 minutes before
MSZ077-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 328 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING PEARL RIVER COUNTY... AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES EAST OF POPLARVILLE...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...POPLARVILLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 4, 3:39 PM CDT, 8 minutes before
LAZ071-MSZ070-042145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 339 PM CDT WED JUL 4 2012 ...STRONG THUNDERSTORM MOVING WEST AFFECTING NORTHERN TANGIPAHOA PARISH...PIKE COUNTY... AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTHEAST OF GREENSBURG...OR ABOUT 2 MILES SOUTH OF OSYKA...MOVING WEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...OSYKA AND KENTWOOD THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:48 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 42 min |
| Jul 4, 5:24 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.